I had forehead & cheek Juvederm fillers 2 months ago with little swelling?

Last week I woke with swollen eye & cheek which has got a lot worse & not responding to antibiotics. Could this be from the filler?

Doctor Answers 2

Not related most likely

This far along after your treatment makes it doubtful that your treatment is the cause. I suggest you see your doctor for a checkup.

Not related most likely

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
This far along after your treatment makes it doubtful that your treatment is the cause. I suggest you see your doctor for a checkup.

Swelling and infection, relation to fillers?

It is unlikely that 2 months later the infection is related to the filler, although it is possible and so this must be assessed ASAP by your injecting physician. The swelling may just be a granulomatous or other reaction to the filler rather than infection (and hence why it doesn't respond to antibiotics). A cortisone cream or injection, or hyaluronidase injection by your physician may be required.

Benjamin Barankin, MD, FRCPC
Toronto Dermatologic Surgeon
4.9 out of 5 stars 55 reviews

Swelling and infection, relation to fillers?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It is unlikely that 2 months later the infection is related to the filler, although it is possible and so this must be assessed ASAP by your injecting physician. The swelling may just be a granulomatous or other reaction to the filler rather than infection (and hence why it doesn't respond to antibiotics). A cortisone cream or injection, or hyaluronidase injection by your physician may be required.

Benjamin Barankin, MD, FRCPC
Toronto Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.